MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PLATINUM PLUS; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION PLATINUM PLUS; WIRE, GUIDE, CATHETER
Model Number 40375
Medical Device Problem Codes Difficult to Remove (1528); Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/25/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that removal difficulties were encountered.The target lesion was located in a vessel of the lower leg.A 014/300/sst platinum plus - pi guidewire was advanced.A 3.0mm x 60mm x 150cm, otw coyote balloon catheter was advanced for dilation.At some point during the procedure, the tip of the 014/300/sst platinum plus - pi guidewire unraveled.While attempting to remove the 3.0mm x 60mm x 150cm, otw coyote balloon catheter at the end of the procedure, the coyote balloon catheter and platinum plus pi guidewire could not be separated and were removed together from the patient.There were no patient complications nor injuries reported.
 
Event or Problem Description
It was reported that removal difficulties were encountered.The target lesion was located in a vessel of the lower leg.A 014/300/sst platinum plus - pi guidewire was advanced.A 3.0mm x 60mm x 150cm, otw coyote balloon catheter was advanced for dilation.At some point during the procedure, the tip of the 014/300/sst platinum plus - pi guidewire unraveled.While attempting to remove the 3.0mm x 60mm x 150cm, otw coyote balloon catheter at the end of the procedure, the coyote balloon catheter and platinum plus pi guidewire could not be separated and were removed together from the patient.There were no patient complications nor injuries reported.It was further reported that the target lesion was 100% stenosed, severely calcified, and non-tortuous.
 
Additional Manufacturer Narrative
The device was returned for analysis loaded with a coyote balloon.The wire was inspected and the spring tip was noted to be damaged (detached, kinked and unraveled).The outer diameter dimensions were found within specification.
 
Event or Problem Description

Brand Name
PLATINUM PLUS
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key12771733
Report Number2134265-2021-13890
Device Sequence Number16930223
Product Code DQX
UDI-Device Identifier08714729486886
UDI-Public08714729486886
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K945379
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2021
Device Model Number40375
Device Catalogue Number40375
Device Lot Number0022877647
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/27/2021
Supplement Date Received by Manufacturer11/04/2021
12/01/2021
Initial Report FDA Received Date11/08/2021
Supplement Report FDA Received Date11/18/2021
12/14/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/02/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown